Interstitial Nephritis

Interstitial nephritis is a kidney disorder that results in inflammation of the spaces between the kidney tubules. It can cause problems with how the kidney function. Some of the causes include side effects from drugs like antibiotics and painkillers, allergic reaction, infections, low potassium in the blood, and high calcium in the blood.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have excessive thirst and frequent urination. Are these due to my medications?

Query: Hello doctor,I have been on Lithium for bipolar disorder for over 20 years. From a blood test two years ago, I noticed that my GFR was below 40. So, I gradually started switching from Lithium to Epilim to avoid further damage to my kidneys. But now, I experience excessive thirst and I wake up at nig...  Read Full »


Dr. Pankaj Jawandhiya

Nephrologist

Answer: Hello, Welcome to icliniq.com. I have seen your detailed reports (attachment removed to protect patient identity). Lithium commonly causes two types of renal disease, namely nephrogenic diabetes insipidus and chronic tubulointerstitial nephritis. Diabetes insipidus is causing the...  Read Full »

Is tablet Pansec increasing my father's creatinine levels?

Query: Hello doctor, My father is being treated for peptic ulcer, from the past 15 days. So, he is taking a medicine called as Pansec 40 mg, in the morning and evening. He has also developed slight kidney problems, and his creatinine has raised to 1.6. To rule out renal cancer, the doctor will perform ...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. Pantoprazole belongs to a group of drugs called as proton pump inhibitors, and they are known to cause interstitial nephritis. However, they are not strongly blamed for causing so, but if you want to be on the safer side, it is advisable to switch from Pantoprazo...  Read Full »

What could be the reason for my increased creatinine level?

Query: Hello doctor, I have a UTI with E. coli infection detected. My blood urea is 27 mg and the serum creatinine is 1.3 mg. My primary health doctor advised me to consult with a nephrologist to find out the reason behind the rise of creatinine level. He told me that the creatinine level is near borderlin...  Read Full »


Dr. Aurangzebl Afzal

Nephrologist

Answer: Hello, Welcome to icliniq.com. Probable cause could be interstitial kidney injury or interstitial nephritis. Differential diagnosis includes drug-induced kidney injury and infection-induced toxic insult. E.coli (Escherichia coli) can cause both toxic and interstitial injury to kidneys but it is ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.